New Mexico, 2012

Drought in New Mexico, May 1 to 31, 2012

May 1 to 31, 2012 · NWS ABQ · 27 events in 27 counties and zones

Despite above normal precipitation during the month of May for portions of the lower Rio Grande Valley, the southeast plains, and the northeast plains, continued long term below normal precipitation led to persistent drought conditions across much of the state in May. Portions of the lower Rio Grande Valley received more than 200 percent of normal precipitation while portions of the northeast…

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Despite above normal precipitation during the month of May for portions of the lower Rio Grande Valley, the southeast plains, and the northeast plains, continued long term below normal precipitation led to persistent drought conditions across much of the state in May. Portions of the lower Rio Grande Valley received more than 200 percent of normal precipitation while portions of the northeast and southeast plains received a little over 100 percent of normal. The northern mountains, the southeast plains, and the upper Rio Grande Valley received well below normal precipitation while much of western New Mexico received no rainfall at all.

Due to the above normal precipitation over the lower Rio Grande Valley, the areal coverage of severe (D2) drought conditions diminished over southeast Socorro and southwest Lincoln counties. Persistent dry conditions across the remainder of northeastern, central and southwestern New Mexico forced severe (D2) drought to persist, while the east central and southeast plains remained in extreme (D3) drought. Above normal precipitation for the southeast plains alleviated exceptional (D4) drought conditions from early May. Monetary damages will be estimated at the end of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 30, 1:37 PM MST, 10 hours 23 minutes earlier.

Area forecast discussion, Apr 30, 1:37 PM MST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT MON APR 30 2012

.DISCUSSION...
CURRENTLY...TURBULENT ZONAL FLOW ALOFT ACROSS NEW MEXICO IN
CIRCULATION ABOUT A PARADE OF TROUGHS ACROSS THE HEART OF
CANADA...AND BUCKLED BY BROAD BAGGY TROUGH SPRAWLED FROM THE
SOUTHWESTERN U.S. ACROSS NORTHWESTERN MEXICO AND OUT INTO THE
TROPICAL EAST PACIFIC. SURFACE CHARTS PLACING SOLID HIGH ACROSS
WESTERN COLORADO...WITH LOW PRESSURE OVER THE EASTERN BORDER OF
THE STATE NEAR TUCUMCARI. COOL FRONT DRAPED ACROSS THE SOUTHERN
TIER OF THE STATE CREEPING VERY SLOWLY SOUTHWARD...AS THERMAL
TROUGH DEEPENS ACROSS THE SOUTHERN CALIFORNIA DESERTS FROM THE
COLORADO RIVER ESTUARY TO SOUTHERN NEVADA.

MODELS...12Z RUNS IN GOOD AGREEMENT THROUGH THE WEEKEND AND INTO
MONDAY OF THE FOLLOWING WORK WEEK...BUT SOME CONTRAST WITH THE
STORY TOLD BY EARLIER 06Z AND 00Z RUNS PROVIDING SOMEWHAT
UNIMPRESSIVE RUN TO RUN CONTINUITY IN BROADER PATTERN EVOLUTION
BEYOND THE WEEKEND. BUCKLING FLOW ALOFT BY WEDNESDAY WILL DEEPEN
BROAD TROUGH FROM THE INLAND PACIFIC NORTHWEST ACROSS WESTERN
ARIZONA TO THE TROPICAL EAST PACIFIC OFF THE BAJA CALIFORNIA TIP
AT CABO SAN LUCAS...AND THIS WILL BACK NEW MEXICO WINDS TO
SOUTHWEST THROUGH MIDWEEK. TROUGH WILL MAKE LITTLE EASTWARD
PROGRESS THROUGH THE END OF THE WORK WEEK...WITH THE FEATURE SIMPLY
SHEARING OFF TO THE NORTHEAST HEADING INTO THE WEEKEND AS ENERGY
CIRCULATING ABOUT A PACIFIC NORTHWEST SYSTEM PROVIDES A LITTLE
PUSH TO THE PATTERN. PACIFIC NORTHWEST SYSTEM WILL PROVIDE THE
DYNAMICAL CORE FOR A CLOSED LOW OVER THE INTERMOUNTAIN WEST BY
LATE IN THE WEEKEND. MODELS MUDDLE OVER EVOLVING THIS FEATURE
THROUGH MIDWEEK OF THE FOLLOWING WORK WEEK...BUT ROUGH CONSENSUS
DRIFTS THE CLOSED LOW ACROSS NEW MEXICO TO WESTERN KANSAS THROUGH
WEDNESDAY.

FOR TONIGHT...CONTINUED MILD OVERNIGHT WITH THUNDERSTORM ACTIVITY
MAINLY ON THE TEXAS SIDE OF THE EASTERN BORDER...WITH A FEW HIGH
CLOUDS ELSEWHERE. WITH CONVECTION OFF TO THE EAST...EXPECTING
REDUCED WESTWARD PENETRATION OF LOW CLOUDS...WHICH SHOULD ALSO
REMAIN OVER THE LONE STAR SIDE OF THE EASTERN STATE BORDER.

FOR TUESDAY...TURBULENT FLOW ALOFT STARTING TO BACK TOWARD THE
SOUTHWEST...AS SURFACE LOW DEEPENS OVER THE NORTHEAST CORNER OF
NEW MEXICO. UPTICK IN SURFACE WIND SPEEDS FROM THE CENTRAL
MOUNTAIN CHAIN EAST TO THE TEXAS BORDER WILL COMBINE WITH
ANTECEDENT DRY CONDITIONS FOR CRITICAL FIRE WEATHER TUESDAY
AFTERNOON WITH WIND SPEEDS PEAKING LATE IN THE AFTERNOON. SPEEDS
CURRENTLY WRITTEN UNDER ADVISORY THRESHOLDS...AND THESE SHOULD
DROP OFF QUICKLY AFTER SUNSET. WITH WIND COMES EASTERN HEAT...WITH
DAYTIME MAXIMUM TEMPERATURES RUNNING 10 TO 20 DEGREES ABOVE NORMAL
OVER THE EAST...AND 5 TO 10 DEGREES ABOVE NORMAL OVER THE WEST.
ANOTHER MILD OVERNIGHT INTO WEDNESDAY MORNING.

FOR WEDNESDAY...SURFACE LOW DEEPENING AND MOVING TO EASTERN
COLORADO DURING THE DAY...AS TURBULENT WINDS ALOFT CONTINUE
BACKING TREND TO THE SOUTHWEST. STEADY TEMPERATURE TRENDS
COMBINED WITH BREEZES EAST AND SOUTH COULD SET UP CONDITIONS FOR
SOME EASTERN FIRE WEATHER PROBLEMS WEDNESDAY AFTERNOON...A
SITUATION THAT WILL BE WATCHED FOR IMPROVED FORECAST CONFIDENCE ON
MAXIMUM WIND SPEEDS. CONTINUED WELL ABOVE NORMAL IN THE EAST...AND
RUNNING IN SINGLE DIGITS ABOVE NORMALS OVER THE WEST. LITTLE
CHANGE TO OVERNIGHT TEMPERATURE PROFILES.

FOR THURSDAY...WEAKENING FLOW ALOFT AS SPEEDIER WINDS SHIFT TO THE
NORTH OF NEW MEXICO...AND BAGGY TROUGH EXPANDS OUT OF NORTHERN
MEXICO ACROSS THE STATE. SURFACE LOW HANGING TOUGH OVER SOUTHEAST
COLORADO...AND PRESSURE GRADIENT SHOULD BE SUFFICIENT FOR SOME
SOUTHWEST BREEZES OVER THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN
CHAIN...AND OUT OVER THE EASTERN FOOTHILLS AND ADJACENT PLAINS.
CONTINUED WARM FOR EARLY MAY...WARMEST IN THE EAST.

OUTLOOK...FRIDAY THROUGH WEEKEND...VERY MODEST COOLING TREND
THROUGH THE WEEKEND AS HEIGHTS FALL IN ASSOCIATION WITH CLOSED LOW
FORMING OVER THE INTERMOUNTAIN REGION...AND DRIFTING TOWARD
SOUTHERN CALIFORNIA. SURFACE LOW REMAINING OVER EASTERN COLORADO
THROUGH THE WEEKEND COMBINED WITH A WEAK PULL OF MOISTURE ACROSS
TEXAS MAY SUPPORT SOME WEEKEND DRY LINE CONVECTION MAINLY OVER
TEXAS SATURDAY...AND PERHAPS SOME STATE LINE THUNDERSTORMS ON THE
NEW MEXICO SIDE ON SUNDAY. NEW MODEL RUNS WILL BE WATCHED WITH
INTEREST TO SEE HOW THE DRY LINE SETS UP.

SHY

&&

.AVIATION...
LOW LVL MOISTURE SURGE WHICH OCCURRED THIS MORNING ACROSS THE FAR
EAST WILL BE MUCH LESS TONIGHT. THUS...LOOKING FOR VFR CONDITIONS
THROUGH THE NEXT 24 HOURS. WINDS WILL PICK UP ON TUESDAY AND EXPECT
SOME LOCALIZED GUSTS IN AND AROUND 35 KT SUCH AS AFFECTING TERMINAL
SITES LVS AND TCC. SHOULD SEE SOME LIGHTER SOUTHEAST WINDS AT ABQ
AROUND SUNUP TUESDAY MORNING. OTHERWISE...NICE DRAINAGE SIGNATURE
SHOWING UP IN THE LOW LEVELS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
THE OVERALL WEATHER TREND FOR THIS WEEK REMAINS THE SAME AS
PREVIOUSLY DISCUSSED. MODERATE TO SLIGHTLY STRONG BREEZES DURING THE
AFTERNOONS FAVORING SOUTHERN AND EASTERN AREAS THROUGH WEDNESDAY.
TEMPERATURES GENERALLY ABOVE NORMAL ESPECIALLY AS WE GET INTO THE
LATTER PORTION OF THE WEEK. MODELS CONTINUE TO DEPICT A MID LEVEL
DRY SLOT WHICH SHOULD STRENGTHEN AS THE WEEK PROGRESSES OVER THE
AREA. THIS MEANS LESSENING 24 HOUR HUMIDITIES. LOOK FOR INCREASING
AND ULTIMATELY WIDESPREAD POOR RECOVERIES...ESPECIALLY IMPACTING
MIDSLOPE AREAS. VENTILATION WILL ALSO NOT BE AN ISSUE THROUGH THE
WEEK.

CRITICAL CONDITIONS ARE EXPECTED FOR 2 TO 4 HOUR ACROSS THE EASTERN
PLAINS TUESDAY AFTERNOON. THIS WILL BE ACCOMPANIED BY ANTECEDENT
POOR RECOVERIES EXCEPT FOR SOME NEAR 50 PERCENT READINGS NEAR THE
TEXAS BORDER. OVERNIGHT LOWS WILL RANGE BETWEEN 5 TO 10 DEGREES
ABOVE NORMAL ACROSS THE EAST WHILE HIGH TEMPERATURES RANGE BETWEEN
10 TO 18 DEGREES ABOVE NORMAL ACROSS THE SAME CRITICAL AREA. MINIMUM
HUMIDITIES WOULD RANGE BETWEEN 5 TO 10 PERCENT. HAINES VALUES WOULD
GENERALLY BE A 5 OR 6. WINDS DONT APPEAR TO BE TOO AWFULLY STRONG
BUT ENOUGH TO WARRANT AN UPGRADE FROM A WATCH TO A
WARNING...ESPECIALLY AS YOU CONSIDER THE WARMTH AND INSTABILITY.

ANOTHER ROUND OF CRITICAL CONDITIONS...PRETTY MUCH OVER THE SAME
AREA WILL BE POSSIBLE ON WEDNESDAY. MODELS DID ADJUST THEIR MID
LEVEL WIND FORECAST FOR THAT WEDNESDAY PERIOD...ACTUALLY INCREASED
THEM THUS WENT AHEAD AND RAISED SURFACE WINDS SLIGHTLY WITHIN THE
GRIDDED FORECAST. BUT A LITTLE LEARY OF GOING FULL OUT WITH THE
STRONGER WINDS BASED ON THE PROJECTED UPPER AIR PATTERN. MODELS
SOMETIME HAVE A HARD TIME DEALING WITH THE BAGGY...WEAK BAJA LOW
WHICH CURRENTLY RESIDES OFF THE COAST OF THE BAJA AREA. GETTING
CRITICAL CONDITIONS SHOW UP IN THE GRIDDED FORECAST FOR 3 TO 5 HOURS
DURING THAT WEDNESDAY AFTERNOON TO EARLY EVENING PERIOD BUT WILL
HOLD OFF ON A WATCH AT THIS TIME. LET THE NEXT SHIFT GET SOME MODEL
RUN TO RUN CONSISTENCY BEFORE PULLING THE TRIGGER. PLAINS FUELS ARE NOT
NEARLY AS CRITICAL AS THEY WERE LAST YEAR AT THIS TIME SO ANOTHER
REASON TO HOLD OFF FOR NOW. GETTING A MOSAIC OF GREENUP OUT ACROSS
THE EAST PLUS FUEL LOADING NOT NEARLY AS MUCH.

LESS WIND EXPECTED FOR THURSDAY AND FRIDAY ALTHOUGH EXPECT SOME
AFTERNOON BREEZES IN THE WIND PRONE AREAS. PROBABLY A DECENT RX BURN
WINDOW...ESPECIALLY WESTERN...PERHAPS CENTRAL AREAS DURING THE
UPCOMING WEEK. WILL HAVE TO WATCH THE STRENGTH OF THE MID LEVEL DRY
SLOT AND WHETHER MODELS ADJUST THE MID LEVEL WIND FLOW DURING THE
NEXT FEW DAYS. PRECIPITATION AND/OR HIGH BASED ACTIVITY IS NOT IN THE
FORECAST.

BOTH GFS AND ECMWF HINT AT A MORE CONSOLIDATED PACIFIC TROUGH
SWINGING INTO THE WESTERN US DURING THE WEEKEND. THIS SHARPENS THE
UPPER LEVEL RIDGE TO THE EAST WHILE THE WINDS ALOFT STRENGTHEN OUT
OF A SOUTHWESTERLY DIRECTION. ESPECIALLY FAVORING WESTERN AREAS.
UNSURE WHETHER WINDS WILL BECOME STRONG ENOUGH TO WARRANT A
WIDESPREAD CRITICAL SITUATION DURING THIS PERIOD BUT CERTAINLY
EXPECT SOME LOCALIZED ISSUES TO THE LEE OF THE CENTRAL MTNS AS WELL
AS FAR WESTERN AREAS. THIS COULD OBVIOUSLY CHANGE AS WE GET NEARER
TO THE PERIOD. EITHER WAY...TEMPERATURES WARM AND WOULD BE WELL
ABOVE NORMAL WHILE INSTABILITY INCREASES. IN FACT...CURRENT GRIDDED
FORECAST PROJECTING SOME SUPER HAINES CONDITIONS FOR THE SUNDAY
PERIOD OVER CENTRAL AREAS SO THAT WILL BE WORTH WATCHING. LONG RANGE
MODELS ARE ALSO HINTING AT SOME LOW LEVEL MOISTURE SEEPAGE AHEAD OF
THE UPPER TROUGH ACROSS THE FAR EAST...ESPECIALLY SOUTHEAST SO WILL
NEED TO WATCH WHETHER WEAK DRY LINE STORMS DEVELOPS OUT THAT WAY. IF
THE PACIFIC TROUGH WOULD REMAIN FURTHER WEST AND BE SLOW TO
MOVE...THEN MORE MID AND LOW LEVEL MOISTURE WOULD FLOW UP OVER
LARGER PORTIONS OF THE FORECAST AREA. THE TROUGH SCENARIO COULD VERY
WELL IMPACT THE STATE INTO EARLY NEXT WEEK AS THE LONG RANGE MODELS
CURRENTLY SUGGEST.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  43  79  46  77 /   0   0   0   5
DULCE...........................  31  72  36  71 /   0   0   0   5
CUBA............................  37  75  40  73 /   0   0   0   0
GALLUP..........................  37  75  39  73 /   0   0   0   0
EL MORRO........................  35  71  37  69 /   0   0   0   0
GRANTS..........................  38  76  40  73 /   0   0   0   0
QUEMADO.........................  40  76  42  73 /   0   0   0   0
GLENWOOD........................  43  82  44  81 /   0   0   0   0
CHAMA...........................  31  67  35  66 /   0   5   5   5
LOS ALAMOS......................  42  75  45  73 /   0   0   0   0
PECOS...........................  42  76  44  74 /   0   0   0   0
CERRO/QUESTA....................  34  72  36  71 /   0   5   5   5
RED RIVER.......................  30  63  34  61 /   0   5   5   5
ANGEL FIRE......................  34  67  36  66 /   0   5   5   5
TAOS............................  35  75  37  73 /   0   0   0   0
MORA............................  39  75  42  73 /   0   0   0   0
ESPANOLA........................  40  80  42  79 /   0   0   0   0
SANTA FE........................  42  75  43  73 /   0   0   0   0
SANTA FE AIRPORT................  44  79  45  76 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  52  80  51  79 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  54  83  53  80 /   0   0   0   0
ALBUQUERQUE VALLEY..............  50  84  50  82 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  52  83  50  81 /   0   0   0   0
LOS LUNAS.......................  53  84  53  82 /   0   0   0   0
RIO RANCHO......................  52  83  51  80 /   0   0   0   0
SOCORRO.........................  57  88  56  86 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  47  78  48  74 /   0   0   0   0
TIJERAS.........................  49  79  50  78 /   0   0   0   0
MORIARTY/ESTANCIA...............  43  80  45  77 /   0   0   0   0
CLINES CORNERS..................  47  76  46  74 /   0   0   0   0
GRAN QUIVIRA....................  48  80  49  78 /   0   0   0   0
CARRIZOZO.......................  51  82  52  81 /   0   0   0   0
RUIDOSO.........................  51  78  52  74 /   0   0   0   0
CAPULIN.........................  37  79  44  77 /   0   0   0   0
RATON...........................  40  82  44  81 /   0   0   0   0
SPRINGER........................  41  81  45  81 /   0   0   0   0
LAS VEGAS.......................  45  79  45  76 /   0   0   0   0
CLAYTON.........................  50  88  53  85 /   5   0   0   0
ROY.............................  48  84  51  81 /   0   0   0   0
CONCHAS.........................  49  88  54  88 /   0   0   0   0
SANTA ROSA......................  52  88  55  86 /   0   0   0   0
TUCUMCARI.......................  54  92  56  90 /   0   0   0   0
CLOVIS..........................  53  90  54  89 /   0   0   0   0
PORTALES........................  54  91  55  90 /   0   0   0   0
FORT SUMNER.....................  53  92  56  91 /   0   0   0   0
ROSWELL.........................  56  96  57  95 /   0   0   0   0
PICACHO.........................  53  88  55  87 /   0   0   0   0
ELK.............................  51  82  53  82 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 7 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

&&

SHY/50
Hazardous weather outlook, Apr 30, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON APR 30 2012

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS AND LOW HUMIDITIES ARE EXPECTED TUESDAY AFTERNOON AND
EVENING FROM THE NORTHEAST AND CENTRAL HIGHLANDS ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS...POTENTIALLY CREATING CRITICAL
FIRE WEATHER CONDITIONS. CRITICAL CONDITIONS ARE ALSO POSSIBLE OVER
THIS REGION WEDNESDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Event by event

27 drought. Local standard time, as filed.

Drought, Northwest Plateau

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Northwest Plateau forecast zone
Reported by
Other Federal Agency

Drought, Chuska Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Chuska Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Central Plateau

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
West Central Plateau forecast zone
Reported by
Other Federal Agency

Drought, Southwest Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Drought, Albuquerque Metro Area

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Lower Rio Grande Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Sandia/Manzano Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Drought, Estancia Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Drought, Central Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, South Central Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Upper Tularosa Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Other Federal Agency

Drought, South Central Mountains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, Raton Ridge/Johnson Mesa

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Drought, Far Northeast Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northeast Highlands

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Union County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Drought, Harding County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Other Federal Agency

Drought, Eastern San Miguel County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Drought, Guadalupe County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Drought, Quay County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Drought, Curry County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Drought, Roosevelt County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Drought, De Baca County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Other Federal Agency

Drought, Chaves County Plains

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Other Federal Agency

Drought, Eastern Lincoln County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Other Federal Agency

Drought, Southwest Chaves County

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Other Federal Agency

Drought, San Francisco River Valley

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382054, 382055, 382056, 382057, 382058, 382059, 382061, 382062, 382063, 382064, 382065, 382066, 382067, 382068, 382069, 382070, 382071, 382072, 382073, 382074, 382075, 382076, 382077, 382078, 382079, 382080, 386894.